# SDR 20010222CW008

- Difficulty date: December 20, 2000
- Submitted: February 22, 2001
- Operation: General aviation
- Aircraft: N8040P
- Make and model: Piper PA-24-180
- Aircraft serial: 243286
- Engine: Lyc O360A1D
- System (JASC): 7414 · Magneto/Distributor
- Part: Housing
- Part number: 10106492
- Condition: Worn
- Location: Magneto
- Component: Magneto, Bendix
- Component part number: LW163005285
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION ,  MAGNETS  WERE FOUND TO BE OUT OF TIME TO THE ENGINE.  EXAM OF CAM / CONTACT POINT AREA, DISCLOSED OIL AND LG AMTS OF DUST AND ALUMINUM SHAVINGS.  DISASSEMBLY OF MAGNETS DISCLOSED BEARING, OUTER RACE / CUP / LOOSE IN THE HOUSING.  WEAR HAD REACHED POINT OF PERMITTING MOVEMENT THE ROTARY MAGNET SUFFICIENT CAUSE OIL SEEPAGE PAST OIL SEAL.
